| Model Number |
8888135191 |
| Medical Device Problem Code |
Break (1069)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
05/25/2025
Type of Reportable Event
Malfunction
Event or Problem Description
According to the reporter, the patient was found to have blood oozing at the blue luer and catheter connection when the temporary catheter was placed and was immediately replaced with a new catheter as a remedial action, and the patient had 2 surgical injuries.The procedure was able to proceed and complete after the remedial action.The catheter was not repaired.Nothing unusual was observed on the device prior to use.There was a leak at the luer adapter.Besides the reported issue, there were no other visible defects/damages found on the product at the time of the event.No excessive force used on the device.Hand was the method utilized to tighten the adapters.No intervention/treatment was required as a result of the event.There was no blood loss, and blood transfusion was not required.There was no reported patient injury.
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Medtronic will submit a supplemental report if additional relevant information becomes known.
Additional Manufacturer Narrative
Additional information: g3.Correction: b5.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
Event or Problem Description
According to the reporter, the patient was found to have blood oozing at the blue luer and catheter connection when the temporary catheter was placed and was immediately replaced with a new catheter as a remedial action, and the patient had 2 surgical injuries, which refer to the initial catheter insertion and catheter replacement.The procedure was able to proceed and complete after the remedial action.The catheter was not repaired.Nothing unusual was observed on the device prior to use.There was a leak at the luer adapter.Besides the reported issue, there were no other visible defects/damages found on the product at the time of the event.No excessive force was used on the device.Hand was the method utilized to tighten the adapters.No intervention/treatment was required as a result of the event.There was no blood loss, and blood transfusion was not required.There was no reported patient injury.
Additional Manufacturer Narrative
Additional information: g3, h3, h6.Medtronic conducted an investigation based upon all information received.The device was not returned, but a photo was available for evaluation.Visual inspection noted that there was a leak in the extension tube where it met the venous luer adapter.The placement of the leak suggests it was created by clamping the tubing too close to the luer adapter.Clamping the extension tube close to the luer adapter can cause excess stress on the extension tubing, which can lead to breaks/leaks in the tubing where it connects to the luer adapter.It was reported that the luer adapter was leaking.The reported issue was confirmed.The product analysis noted evidence that the device was not used as intended.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.The instructions included with this device provide the following guidance: clamping repeatedly on the same spot could weaken the tubing, and clamping near the adapter and hub should be avoided.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.